Q:

Do antihistamines and other allergy medicines contain acetaminophen?

A:

Quick Answer

Antihistamines and other common allergy medications such as diphenhydramine are standalone drugs but are often used with acetaminophen in combination products, according to MedlinePlus. In cold and cough combination medicines, the acetaminophen provides pain relief from fever or pressure, while the antihistamines relieve sneezing and runny nose symptoms.

Continue Reading

Full Answer

A combination medicine that contains an antihistamine and acetaminophen is not to be taken along with another product containing any of the same active ingredients as a potential overdose can occur, according to MedlinePlus. Precautions are to be taken when administering a combination medication to children. Other antihistamines include cetirizine, fexofenadine and loratadine.

Learn more about Allergies

Related Questions

Explore